Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 169, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 11, 2005, 1:45 PM EST for Hamilton County, Madison County, Tipton County, Indiana. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2005, 1:45 PM EST (18:45 UTC)
- Expired
- Aug 11, 2005, 2:15 PM EST
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:45 PM EST | HAIL 0.25 | 7 W Tipton, IN | OFFICER REPORTED HAIL FALLING HEAVILY...UNABLE TO MEASURE, SO SIZE IS UNKNOWN |
| Aug 11, 1:50 PM EST | FUNNEL CLOUD | 3 N Tipton, IN | |
| Aug 11, 2:05 PM EST | TSTM WND DMG | 5 W Summitville, IN | POWER LINES, TREE LIMBS DOWN |
| Aug 11, 2:05 PM EST | HAIL 0.25 | 5 W Summitville, IN | |
| Aug 11, 2:05 PM EST | HAIL 0.75 | Cicero, IN | ALSO POSSIBLE WIND DAMAGE TO SHED |
| Aug 11, 2:16 PM EST | TSTM WND DMG | 3 Ene Sheridan, IN | TREE DOWN, SIDING OFF HOUSE, PARTIAL ROOF OFF BARN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 111845
SVRIND
INC057-095-159-111915-
/O.NEW.KIND.SV.W.0169.050811T1845Z-050811T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EST THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HAMILTON COUNTY IN CENTRAL INDIANA
NORTHWESTERN MADISON COUNTY IN CENTRAL INDIANA
SOUTHERN TIPTON COUNTY IN CENTRAL INDIANA
* UNTIL 215 PM EST
* AT 144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINDFALL TO 8 MILES WEST OF
CICERO...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
MARION TO 20 MILES SOUTHEAST OF FRANKFORT...AND MOVING EAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ATLANTA AROUND 155 PM EST
ARCADIA AROUND 205 PM EST
CICERO AROUND 210 PM EST
ELWOOD AROUND 215 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4040 8589 4029 8617 4014 8624 4008 8593
4022 8574 4040 8570
$$
CO2 follow-up statements
000
WWUS53 KIND 111859
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
159 PM EST THU AUG 11 2005
INC057-095-159-111915-
/O.CON.KIND.SV.W.0169.000000T0000Z-050811T1915Z/
HAMILTON-MADISON-TIPTON-
159 PM EST THU AUG 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM EST FOR
NORTHERN HAMILTON...NORTHWESTERN MADISON AND SOUTHEASTERN TIPTON
COUNTIES...
AT 157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINDFALL TO CICERO...OR
ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF KOKOMO TO 21 MILES
WEST OF ANDERSON...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CICERO AROUND 205 PM EST
ELWOOD AROUND 215 PM EST
LAT...LON 4040 8589 4028 8611 4014 8624 4008 8593
4022 8574 4040 8570
$$
CO000
WWUS53 KIND 111915
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EST THU AUG 11 2005
INC057-095-159-111924-
/O.EXP.KIND.SV.W.0169.000000T0000Z-050811T1915Z/
HAMILTON-MADISON-TIPTON-
214 PM EST THU AUG 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON...
NORTHWESTERN MADISON AND SOUTHEASTERN TIPTON COUNTIES EXPIRES AT 215
PM EST...
ADDITIONAL WARNINGS REMAIN IN EFFECT FOR LOCATIONS EAST AND
SOUTHEAST OF THIS WARNING.
LAT...LON 4040 8589 4028 8611 4014 8624 4008 8593
4022 8574 4040 8570
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:37 AM EST, 11 hours 8 minutes earlier.
Area forecast discussion, Aug 11, 2:37 AM EST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 237 AM EST THU AUG 11 2005 .DISCUSSION...FORECAST WILL AGAIN FOCUS ON CHANCES OF TSRA IN THE NEXT 48 HRS. SAME PERSISTENT UPPER PATTERN IN PLACE TODAY AND OVER THE NEXT 48 HRS. STATIONARY FRONT HAS SETTLED BETWEEN IND AND LAF AND TRIGGERED A FEW TSRA EARLIER THIS MORNING BUT HAVE SINCE FIZZLED OUT. THIS BOUNDARY AND ITS MOVEMENTS WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. HUMID AND UNSTABLE AIRMASS REMAINS IN TACT AND WILL CONTINUE TO ALLOW ISOLATED TO SCT TSRA IN THE LATE MORNING TO EARLY AFTERNOON HRS. SOME AREAS COULD AGAIN SEE SOME SEVERE WEATHER BUT FEEL IT WILL AGAIN BE VERY ISOLATED. COLD FRONT APPROACHES THE REGION ON THURS NIGHT AND FRIDAY AND PUSHES OUT REMNANTS OF THE CURRENT STATNRY FNT. TSRA WILL BE A LITTLE MORE WIDESPREAD AS THIS FRONT APPROACHES. HAVE RAISED POPS SLIGHTLY TO HIGH CHANCE CAT AS FRONT NEARS. NO MAJOR CHANGES TO THE EXTENDED AS A CONTINUAL PARADE OF SYSTEMS PASSES THROUGH THE REGION KEEPING A CHANCE OF TSRA IN THROUGH DAY 7. WENT SLIGHTLY COOLER THAN GUIDENCE TODAY SINCE IT HAS BEEN A FEW DEGREES TOO WARM WITH BOTH HI/LOW IN THE LAST FEW DAYS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 11, 5:44 AM EST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 544 AM EST THU AUG 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121044- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 544 AM EST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WIND. FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM THAT FORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. ON FRIDAY AND SATURDAY IT IS POSSIBLE FOR SOME THUNDERSTORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WIND THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Aug 11, 9:39 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOLocal storm report, Aug 11, 9:42 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
942 AM EST THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 N WEST LAFAYETTE 40.50N 86.92W
08/10/2005 1.25 INCH TIPPECANOE IN STORM CHASER
SMALLER HAIL COVERED GROUND
&&
JKWIATKOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:57 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 48 min |
| Aug 11, 1:07 PM EST | Tornado Warning | IND | Clinton, Tipton | 38 min |
| Aug 11, 2:09 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 67 min |
| Aug 11, 2:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison | 62 min |
| Aug 11, 2:54 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 56 min |
| Aug 11, 3:42 PM EST | Flash Flood Warning | IND | Randolph | 2 hr |
| Aug 11, 5:25 PM EST | Tornado Warning | IND | Fountain, Vermillion, Warren | 50 min |
| Aug 11, 6:10 PM EST | Tornado Warning | IND | Fountain, Parke | 35 min |
| Aug 11, 6:14 PM EST | Tornado Warning | IND | Parke | 31 min |
| Aug 11, 6:44 PM EST | Tornado Warning | IND | Parke, Putnam | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.